Posted by ian
on September 05, 2000 at 21:30:18:
In Reply to: Re: Effects of long term use of Dilantin posted by carol on September 29, 1999 at 23:27:20:
: : : I would like to hear from anyone who has taken Dilantin long term, and who has suffered from severe or even bizarre side effects. I was on Dilantin for thirty plus years for seizure control. In addition to common side effcts, I have suffered damage to my body, (gums, bones, muscle, tissue ect). I was finally taken off Dilantin a few years ago in favor of phenobarbital, but the damage has not yet reversed. Anybody out there in a similar situation?
: : My mother has been on dilantin for 2 years and
: : I am trying to find out the side effects. She is
: : not walking very good and her balance is off and
: : some times she is confused when she says things.
: : Her doctor says it isnt the dilantin but I think
: : it is. If you know any thing that you think might
: : help me please e mail me. thanks debbie
: Debbie, I have been taking dilantin for 15 yrs., and while I have a few side effects,the main thing for me to overcome has been the fatigue. It`s more manageable than it was 15 yrs ago, but it still occurs.
: Also- I read a nurse`s drug manual,and it lists "confusion" as one of the side effects of dilantin. Sincerely, Carol
ive been taking dilantin for a couple of months now (2 months) and i have a couple of the side effects listed above. balance is bad now, short temperment/just dont give a damn about peoples feelings, coordination, slur my words together, spoonerism (mixing your letters around ex. plexy plass instead of plexy glass and ext.)my boss thought i was some what drunk one time even, it was so bad! i am going to tell my Doc to get me something else or i wont take ANYTHING!
hope everyone get to normal :)